Asian Science Citation Index is committed to provide an authoritative, trusted and significant information by the coverage of the most important and influential journals to meet the needs of the global scientific community.  
ASCI Database
308-Lasani Town,
Sargodha Road,
Faisalabad, Pakistan
Fax: +92-41-8815544
Contact Via Web
Suggest a Journal
International Journal of Pharmacology
Year: 2008  |  Volume: 4  |  Issue: 6  |  Page No.: 482 - 486

Chloroquine Phosphate Potentiates Indomethacin and HCl/Ethanol-Induced Gastric Mucosa Injury in Rats

K.O. Ajeigbe, E.O. Nwobodo, T.O. Oyesola, D.A. Ofusori and S.B. Olaleye    

Abstract: The aim of this study was to investigate the effect of Chloroquine phosphate (at therapeutic dose) on existing gastric ulceration in albino rats. Rats were treated with Chloroquine phosphate (8.5 mg kg-1) intramuscularly for 24 h after formation of ulcers induced by acidified ethanol and indomethacin. Following sacrifice, colorimetric assays were applied to determine the concentration of protein and mucus, activities of catalase and lipid peroxidation in homogenized gastric mucosal samples. Chloroquine phosphate worsens gastric lesions produced by both indomethacin and acidified ethanol. Also, it seemed to elaborate the indomethacin and acidified ethanol induced effects on gastric juice volume, pH and acid output. On the other hand, thiobarbituric acid reactants (TBAR) was further increased and protein, catalase and mucus were decreased in the gastric mucosal samples. The data indicates that the use of Chloroquine may be dangerous to the integrity of the stomach, especially in existing gastric ulcers. It increases oxidative stress in the gastric mucosa caused by indomethacin and acidified ethanol.

Cited References   |    Fulltext    |   Related Articles   |   Back
 
 
   
 
 
 
  Related Articles

 
 
 
 
 
 
 
 
 
Copyright   |   Desclaimer   |    Privacy Policy   |   Browsers   |   Accessibility